Jump to content
helplinedonate
cereus

tinnitus from ropinirole increase?

Recommended Posts

Hi Mark,

I am in the process of titrating an increase in my dosage of ropinirole. I had been taking c/l 25/100 3x day plus ropinirole .75 3x day. A week ago I increased my a.m. dose of ropinirole to 1 mg. Although in the past I have experienced headaches when I first increased a dose, I had no side effects from the increase other than more intense sleepiness (a side effect I always experience). Last night I increased the p.m. dose to 1 mg. I slept only a few hours and woke up with loud tinnitus. I have two questions about this:

1) Could the tinnitus be related to the increased dosage of ropinirole?

2) If it is, is it a side effect that will likely lessen as my body adjusts? (Previously, my headaches from increased dosages only lasted a day or two.)

Thanks very much for any help or advice you can offer.

Diana

Share this post


Link to post
Share on other sites

Diana,

It sounds like you are sensitive to dosage changes by the headaches related to the increase in headaches. This could be a side effect of the increase in dosage. What I would recommend would be to increase just one dosage a day, the wait 5-7 days to increase a second dose. If you are sensitive to dosage increases this method will help your body adapt to that change.

Here is what I recommend for the Ropinirole dosing:

Week 1: Take 0.75mg AM, ).75mg AFTERNOON, 1.0mg BEDTIME

Week 2: Take 1.0mg AM, 0.75mg AFTERNOON, 1.0mg BEDTIME

Week 3: Take 1.0mg AM, 1.0mg AFTERNOON, 1.0mg BEDTIME

It is a side effect that usually goes away the longer someone is taking the medication, but the above schedule will best help your body to adjust to the increase dosage while also limiting the side effects of the medication.

I hope this helps and please keep me posted.

Share this post


Link to post
Share on other sites

Thanks for your reply, Mark. I have been following the schedule you suggest (with a slight variation) and started the Week 2 schedule on Friday. I did not experience the very loud tinnitus last night, but I have tinnitus at a lower volume now. I hope it goes away as my body adjusts, but if it doesn't and it stays at this low volume, I can live with it. 

Share this post


Link to post
Share on other sites

I'm glad I could help and if you need anything please don't hesitate to ask.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×